Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 11, NWS Midland/Odessa, TX

February 21, 2009

NWS Midland/Odessa, TX issued this high wind warning at Feb 21, 2009, 4:02 AM CST. It took effect at Feb 21, 2009, 6:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2009, 4:02 AM CST (10:02 UTC)
In effect from
Feb 21, 2009, 6:00 AM CST
Expired
Feb 21, 2009, 12:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 211002
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
402 AM CST SAT FEB 21 2009

...STRONG WINDS EXPECTED AROUND GUADALUPE PASS THIS MORNING...

.A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS THIS MORNING
BRINGING GUSTY NORTHEAST WINDS TO THE ENTIRE AREA...BUT THE
STRONGEST WINDS WILL BE AROUND GUADALUPE PASS WHERE WIND SPEEDS
OF 4O TO 50 MPH WITH GUSTS TO 60 MPH ARE EXPECTED BEHIND THE
FRONT. THE STRONG WINDS ARE NOT EXPECTED TO LAST TOO LONG AND
IMPROVING CONDITIONS ARE EXPECTED BY THIS AFTERNOON.

TXZ258-211800-
/O.NEW.KMAF.HW.W.0011.090221T1200Z-090221T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
302 AM MST SAT FEB 21 2009

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

STRONG NORTHEAST WINDS OF 4O TO 50 WITH A FEW GUSTS OF UP TO 60
MPH ARE EXPECTED IN THE PASSES OF THE GUADALUPE MOUNTAINS THIS
MORNING. DRIVERS TRAVELLING THROUGH GUADALUPE PASS SHOULD USE
EXTREME CAUTION THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
000 
WWUS74 KMAF 211802
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CST SAT FEB 21 2009

...HIGH WIND WARNING FOR GUADALUPE PASS HAS EXPIRED...

TXZ258-211915-
/O.EXP.KMAF.HW.W.0011.000000T0000Z-090221T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
1102 AM MST SAT FEB 21 2009

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE DECREASED ACROSS GUADALUPE PASS LATE THIS MORNING.
THUS...THE HIGH WIND WARNING THAT WAS IN EFFECT IS NO LONGER IN
EFFECT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 21, 3:36 AM CST, 26 minutes earlier.

Area forecast discussion, Feb 21, 3:36 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CST SAT FEB 21 2009

.DISCUSSION...
COLD FRONT IS CURRENTLY TAKING AIM ACROSS THE SOUTHEAST NEW MEXICO
PLAINS AND THE NORTHERN PERMIAN BASIN. WOULD EXPECT THE FRONT TO
CONTINUING CHARGING SOUTHWARD THIS MORNING TOWARD THE RIO GRANDE
AND GUADALUPE MOUNTAINS DUE TO VERY STRONG SURFACE PRESSURE RISES
(A 3 HOUR PRESSURE CHANGE OF 9 MILLIBARS HAD OCCURRED ACROSS THE
PANHANDLE AT 09Z) AND A STRONG NORTHERLY FLOW PER PERPENDICULAR TO
THE FRONT. WHILE WE DO THINK THE SURFACE WINDS WILL FLIRT WITH
WIND ADVISORY CRITERIA IN MANY AREAS...CURRENTLY THINKING IT WILL
ONLY LAST AN HOUR OR TWO PER UPSTREAM OBSERVATIONS. WE WILL
CURRENTLY HANDLE WITH SHORT TERM FORECASTS. ALONG WITH THE WIND
THERE WILL BE PATCHY BLOWING DUST THIS MORNING. TEMPERATURES TODAY
AND TONIGHT WILL BE MUCH COOLER AS SURFACE HIGH PRESSURE RAPIDLY
MOVES SOUTH FROM THE NORTHERN ROCKIES AND PLAINS.

ON SUNDAY TEMPERATURES WILL REBOUND TO NEAR NORMAL VALUES AS BROAD
UPPER LEVEL RIDGING DEVELOPS ACROSS THE SOUTHWEST UNITED STATES.
BY NEXT TUESDAY AND WEDNESDAY DAYTIME TEMPERATURES WILL SOAR AS
A SURFACE LEE TROUGH AND LOW LEVEL THERMAL RIDGING DEVELOPS IN
THIS FLOW. HAVE INCREASED DAYTIME HIGH TEMPERATURES SEVERAL DEGREES.
GFS GUIDANCE IS FINALLY CATCHING ON PER 850 MILLIBAR TEMPERATURE
FORECASTS FROM THE NAM AND GFS. WEDNESDAY AND THURSDAY WILL CONTINUE
TO SEE MUCH ABOVE NORMAL TEMPERATURES AS THE RIDGE FLATTENS AND
ZONAL FLOW DEVELOPS. LOW LEVEL THERMAL RIDGING WILL CONTINUE ALONG
WITH CONSIDERABLE HIGH CLOUDINESS. BREEZING TO WINDY CONDITIONS
CAN BE EXPECTED WITH HIGH WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS.

AN UPPER LEVEL TROUGH MOVING ACROSS THE UPPER MIDWEST AND GREAT LAKES
WILL SEND A STRONG COLD FRONT SOUTHWARD THURSDAY. THE GFS IS MORE
BULLISH WITH THIS FRONT THAN THE ECMWF. EITHER WAY IT LOOKS LIKE IT
WILL BE ANOTHER DRY ONE WITH THE BULK OF THE COLDER AIR REMAINING
ACROSS THE GREAT LAKES AND OHIO VALLEY.

&&

.FIRE WEATHER...
WINDY CONDITIONS TODAY WILL HEIGHTEN FIRE WEATHER CONCERNS...
FORTUNATELY STRONG COLD AIR ADVECTION WILL KEEP TEMPS DOWN AND
RELATIVE HUMIDITIES ABOVE 20 PERCENT. HIGH PRESSURE WILL QUICKLY
SHIFT TO THE EAST OVERNIGHT AND SUNDAY WINDS WILL BECOME SOUTHERLY
AND BECOME BREEZY DURING THE AFTERNOON. RELATIVE HUMIDITIES WILL
DROP BELOW 15 PERCENT ACROSS THE AREA...BUT WIND SPEEDS ARE EXPECTED
TO REMAIN AT AROUND 15 TO 20 MPH WITH AFTERNOON GUSTS TO 25 MPH.
THIS WILL COME VERY CLOSE TO RED FLAG CONDITIONS...BUT AT THIS TIME
IT DOES NOT APPEAR CONDITIONS WILL HIT AND THEREFORE NO HAZARDS
PRODUCTS WILL BE ISSUED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  28  67  38  /   0   0   0   0
CARLSBAD NM                55  26  71  36  /   0   0   0   0
DRYDEN TX                  60  31  66  38  /   0   0   0   0
FORT STOCKTON TX           57  32  73  45  /   0   0   0   0
GUADALUPE PASS TX          52  29  64  43  /   0   0   0   0
HOBBS NM                   53  25  68  35  /   0   0   0   0
MARFA TX                   53  19  66  33  /   0   0   0   0
MIDLAND INTL AIRPORT TX    54  25  66  36  /   0   0   0   0
ODESSA TX                  54  27  67  37  /   0   0   0   0
WINK TX                    56  26  72  37  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

10/12
Hazardous weather outlook, Feb 20, 8:21 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CST FRI FEB 20 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
821 PM CST FRI FEB 20 2009 /721 PM MST FRI FEB 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM AND DRY CONDITIONS...ALONG WITH INCREASING WIND
SPEEDS MAY BRING ELEVATED FIRE GROWTH AND SPREAD POTENTIAL
TO THE GUADALUPE MOUNTAINS MONDAY...AND ALSO ACROSS MUCH OF
SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS TUESDAY.

VERY WINDY CONDITIONS WILL POTENTIALLY IMPACT THE GUADALUPE
MOUNTAINS LATE MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.